Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 50, NWS Des Moines, IA

June 26, 2013Bremer County, Butler County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 26, 2013, 12:32 AM CDT for Bremer County, Butler County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2013, 12:32 AM CDT (05:32 UTC)
Expired
Jun 26, 2013, 6:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Bremer County, IA, Butler County, IA

The radar

The Des Moines radar (KDMX), 154 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2162 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WGUS53 KDMX 260532
FFWDMX
IAC017-023-261130-
/O.NEW.KDMX.FF.W.0050.130626T0532Z-130626T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1232 AM CDT WED JUN 26 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BREMER COUNTY IN NORTHEAST IOWA...
  NORTHEASTERN BUTLER COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 630 AM CDT

* AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES AROUND 1.5 TO 2 INCHES OF RAIN HAS    
  FALLEN ACROSS AND UPSTREAM OF THE WARNED AREA. AN ADDITIONAL 1 TO  
  2 INCHES OF RAIN IS POSSIBLE ACROSS THE AREA THROUGH 3 AM CDT AS   
  THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CLARKSVILLE...DENVER...SHELL ROCK...SUMNER...TRIPOLI AND WAVERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4265 9267 4291 9278 4291 9208 4264 9208

$$

BEERENDS
4 follow-up statements
177 
WGUS73 KDMX 260632
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
132 AM CDT WED JUN 26 2013

IAC017-023-261130-
/O.CON.KDMX.FF.W.0050.000000T0000Z-130626T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-BUTLER IA-
132 AM CDT WED JUN 26 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN BUTLER AND
BREMER COUNTIES UNTIL 630 AM CDT...

AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
RAINFALL OF AROUND 2 INCHES HAS FALLENA CROSS PORTIONS OF THE 
AREA...WITH AN ADDITIONAL INCH TO TWO INCHES POSSIBLE THROUGH 4 
AM...ESPECIALLY ACROSS SOUTHERN BREMER COUNTY.  

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
CLARKSVILLE...DENVER...SHELL ROCK...SUMNER...TRIPOLI AND WAVERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4265 9267 4291 9278 4291 9208 4264 9208

$$

BEERENDS
029 
WGUS73 KDMX 260735
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
235 AM CDT WED JUN 26 2013

IAC017-023-261130-
/O.CON.KDMX.FF.W.0050.000000T0000Z-130626T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-BUTLER IA-
235 AM CDT WED JUN 26 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN BUTLER AND
BREMER COUNTIES UNTIL 630 AM CDT...

AT 228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORMS WHICH PRODUCED VERY HEAVY RAINS EARLIER IN 
THE NIGHT WERE STILL OVER SOUTHERN BREMER COUNTY...BUT HAD ENDED FOR 
THE TIME BEING IN OTHER AREAS.  RADAR ESTIMATES INDICATE THAT ONE TO 
THREE INCHES OF RAIN HAS FALLEN IN PORTIONS OF THE WARNED AREA...AS 
WELL AS UPSTREAM PORTIONS OF FLOYD AND CHICKASAW COUNTIES.  LOCALLY 
HIGHER AMOUNTS ARE POSSIBLE.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
CLARKSVILLE...DENVER...SHELL ROCK...SUMNER...TRIPOLI AND WAVERLY.  
CREEKS AND STREAMS MOST LIKELY TO EXPERIENCE FLASH FLOODING INCLUDE 
BUCK CREEK...THE LITTLE WAPSIPINICON RIVER...AND CRANE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4265 9267 4291 9278 4291 9208 4264 9208

$$

SMALL
293 
WGUS73 KDMX 260929
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
429 AM CDT WED JUN 26 2013

IAC023-260939-
/O.CAN.KDMX.FF.W.0050.000000T0000Z-130626T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER IA-
429 AM CDT WED JUN 26 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN BUTLER
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAD RECEDED...ENDING THE FLOOD THREAT. 
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4265 9243 4272 9242 4278 9208 4264 9208

$$

IAC017-261130-
/O.CON.KDMX.FF.W.0050.000000T0000Z-130626T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-
429 AM CDT WED JUN 26 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN BREMER
COUNTY UNTIL 630 AM CDT...

AT 424 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
HEAVY RAINS HAD FALLEN OVER SOUTHEAST BREMER COUNTY WITH AMOUNTS 
FROM THREE TO FOUR INCHES POSSIBLE.

RUNOFF FROM THIS EXCESSIVE RAINFALL MAY CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLASH FLOODING INCLUDE 
CRANE CREEK AND NEAR THE TOWN OF DENVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4265 9243 4272 9242 4278 9208 4264 9208

$$

SMALL
359 
WGUS73 KDMX 261041
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
541 AM CDT WED JUN 26 2013

IAC017-261056-
/O.CAN.KDMX.FF.W.0050.000000T0000Z-130626T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-
541 AM CDT WED JUN 26 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN BREMER
COUNTY IS CANCELLED...

THE BREMER COUNTY SHERIFFS OFFICE REPORTED THAT EXCESS RUNOFF FROM 
HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE 
WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE 
FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO 
YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4265 9243 4272 9242 4278 9208 4264 9208

$$

BOKSA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 11:30 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 25, 11:30 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1130 PM CDT TUE JUN 25 2013

.UPDATE...
ISSUED AT 644 PM CDT TUE JUN 25 2013

WITH LITTLE CONVECTION HAVING FIRED YET...HAVE UPDATED WX/POP
TRENDS IN GRIDS TO BEGIN HIGHER POPS LATER TONIGHT. A FEW STORMS
TRYING TO GET GOING ACROSS WEST CENTRAL IA...BUT NOT HAVING MUCH
LUCK. ANTICIPATE ACTIVITY TO NOW DEVELOP LATER THIS
EVENING/OVERNIGHT WITH LLJ INCREASING. HOWEVER THIS MAY CONFINE
ACTIVITY MORE TO THE EASTERN CWA WITH LLJ ORIENTED MORE TOWARD
EASTERN IA TOWARD 03-06Z. THEREFORE HAVE ADJUSTED LIKELY POPS TO
ACCOUNT FOR THIS POSSIBILITY.

&&

.SHORT TERM.../TONIGHT /...
ISSUED AT 306 PM CDT TUE JUN 25 2013

WEATHER FORECAST TONIGHT IS COMPLICATED BY THE BOUNDARIES THAT HAVE
LEFT FROM THE PAST SEVERAL DAYS OF CONVECTION. THE TRICK TO THIS
FORECAST IS FIGURING OUT WHERE INITIATION WILL TAKE PLACE. HIGH
RESOLUTION MODELS ARE ALL OVER THE PLACE WITH THE INITIATION...BUT
THE EVENTUAL EVOLUTION IS LITTLE IN QUESTION. INITIATION WILL
LIKELY TAKE PLACE SOMEWHERE OVER CENTRAL OR NORTHWEST IA WITH THE
SYSTEM DEVELOPING IN TO AN UPSCALE COMPLEX...EVENTUALLY WINDING
OUT SOUTHEAST THROUGH THE CWA. FEEL THE NEXT FEW HOURS WILL HOLD
THE KEY AS LOW PRESSURE OVER KS LIFTS NORTHEAST WITH BOUNDARY
EXTENDING FROM THE LOW INTO NWRN MO...THEN SOUTHEAST HELPS CREATE
LIFT AND SHEAR. WILL LEAVE THE FA AS IS. IT IS WELL PLACED GIVEN
ANTECEDENT SOIL CONDITIONS.

.LONG TERM.../WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 306 PM CDT TUE JUN 25 2013

A FEW SHOWERS AND STORMS ARE POSSIBLE ACROSS OUR NORTHERN AND
EASTERN COUNTIES ON WEDNESDAY AS A TROUGH OF LOW PRESSURE
DEPARTS TOWARD THE EAST. HAVE MAINTAINED SLIGHT POPS IN THESE
AREAS TO ACCOUNT FOR THIS. THEREAFTER...A DRIER AND SOMEWHAT
COOLER WEATHER PATTERN WILL BECOME ESTABLISHED IN THE FORM OF
FAIRLY QUICK NORTHWESTERLY FLOW ALOFT FROM WEDNESDAY NIGHT THROUGH
FRIDAY. WHILE A FEW SUBTLE SHORTWAVES MOVING THROUGH THIS FLOW MAY
PROVIDE BRIEF BOUTS OF FORCING FOR ADDITIONAL STORMS...ATMOSPHERIC
MOISTURE WILL BE MUCH MORE LIMITED AND ANYTHING THAT DOES DEVELOP
WOULD BE VERY ISOLATED AND BRIEF. THEREFORE HAVE REMOVED POPS FROM
THE FORECAST FOR THIS PERIOD. ALSO KEPT TEMPERATURES FAIRLY
WARM...AS MODEST NORTHWESTERLY FLOW WILL BE OFFSET BY A LACK OF
COLD AIR ADVECTION AND FULL SUMMERTIME INSOLATION.

MEANWHILE...DURING THE LATTER HALF OF THE WORK WEEK A LARGE 500 MB
HIGH PRESSURE CENTER WILL INTENSIFY OVER THE SOUTHWESTERN U.S. AS
BROAD LOW PRESSURE SLIDES EASTWARD ACROSS CANADA. BY FRIDAY THIS
LOW PRESSURE WILL BE ABLE TO CARVE OUT A TROUGH ACROSS THE EASTERN
U.S. WHICH WILL PUSH THE HIGH A BIT FURTHER WEST AND PLACE IOWA
BENEATH MORE OF A CYCLONIC FLOW REGIME ON THE WESTERN PERIPHERY OF
A GREAT LAKES LOW. THIS WILL LEAD TO COOLER WEATHER AND A RETURN
OF RAIN CHANCES FOR THE WEEKEND AND INTO EARLY NEXT WEEK. AT THIS
TIME IT APPEARS THAT THE STRONGEST...INITIAL SHORTWAVE USHERING IN
THIS CYCLONIC FLOW WILL PROVIDE THE BEST CHANCE FOR SHOWERS AND
THUNDERSTORMS AROUND SATURDAY. HOWEVER...THIS SCENARIO WOULD FAVOR
LIMITED COVERAGE AND INTENSITY OF ANY STORMS AND THE HAZARDOUS
WEATHER THREAT SHOULD BE PRETTY LOW. HAVE GONE WITH 20 TO 30 POPS
FOR THE WEEKEND AND NO MAJOR IMPACTS ARE ANTICIPATED. MEANWHILE
HIGHS WILL BE IN THE 70S IN MANY AREAS AND HAVE LOWERED OVERNIGHT
MIN TEMPS TO AROUND 60 ON SATURDAY NIGHT AND SUNDAY NIGHT.

LOOKING INTO NEXT WEEK NO SIGNIFICANT PATTERN CHANGES ARE APPARENT
AND THE COOL WEATHER COULD HOLD FOR QUITE SOME TIME.
HOWEVER...WITH A LACK OF ANY LARGE SCALE FORCING SYSTEMS IT
APPEARS MOSTLY DRY AND HAVE REMOVED THE LOW POPS FROM MONDAY AND
TUESDAY.

&&

.AVIATION...26/06Z
ISSUED AT 1130 PM CDT TUE JUN 25 2013

THUNDERSTORMS STARTING TO BECOME MORE WIDESPREAD ACROSS THE
CWA...THEREFORE HAVE INSERTED TEMPO GROUPS AT ALL TAF SITES EXCEPT
KFOD. AT THIS TIME...SITES FURTHER EAST HAVE A BETTER CHANCE AT
SEEING ACTIVITY THEREFORE LEFT THEM WITH VCTS. OTHERWISE SHOULD SEE
SOME CLOUD COVER STICK AROUND FOR WEDNESDAY...THEN CLEARING TOWARD
WEDNESDAY AFTERNOON INTO THE EVENING. WINDS TO SHIFT AROUND TO THE
WEST/NORTHWEST WEDNESDAY BEHIND THE SFC TROUGH AXIS. THERE IS A
CHANCE FOR SOME ISOLATED THUNDERSTORMS ACROSS THE FAR NORTHEAST/EAST
WEDNESDAY AFTERNOON. HOWEVER ACTIVITY MAY DEVELOP JUST TO THE EAST
OF THE AREA...SO UNCERTAINTY IS HIGH. THEREFORE HAVE LEFT ANY
THUNDER FOR WEDNESDAY AFTERNOON OUT THE TERMINALS AT
KMCW...KALO...AND KOTM.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BLACK HAWK-
BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GRUNDY-HAMILTON-
HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS-
POWESHIEK-SAC-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

UPDATE...BEERENDS
SHORT TERM...MS JUN 13
LONG TERM...LEE
AVIATION...BEERENDS
Hazardous weather outlook, Jun 25, 9:32 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
932 PM CDT TUE JUN 25 2013

IAZ004>007-015>017-023>028-033>039-048>050-062-261030-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-
POWESHIEK-
932 PM CDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TONIGHT
THROUGH SUNRISE WEDNESDAY. THESE THUNDERSTORMS WILL BE CAPABLE
OF ALL MODES OF SEVERE WEATHER INCLUDING LARGE HAIL...DAMAGING
WINDS...LOCALLY HEAVY RAINFALL...AND ISOLATED TORNADOES.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE SLIGHT CHANCES FOR THUNDERSTORMS NORTHEAST AND EAST
ON WEDNESDAY...THEN AFTER SEVERAL DRY DAYS THUNDERSTORM CHANCES
WILL RETURN FROM SATURDAY INTO EARLY NEXT WEEK. THE SEVERE
WEATHER POTENTIAL APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

IAZ044>047-057>061-070>075-081>086-092>097-261030-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
932 PM CDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO LATE THIS EVENING INTO THE
EARLY MORNING HOURS WEDNESDAY...AND THEN MOVE EAST AND SOUTHEAST
CLEARING MOST OF THE AREA LATE TONIGHT. THESE THUNDERSTORMS WILL
BE CAPABLE OF ALL MODES OF SEVERE WEATHER INCLUDING LARGE
HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE SLIGHT CHANCES FOR THUNDERSTORMS NORTHEAST AND EAST
ON WEDNESDAY...THEN AFTER SEVERAL DRY DAYS THUNDERSTORM CHANCES
WILL RETURN FROM SATURDAY INTO EARLY NEXT WEEK. THE SEVERE
WEATHER POTENTIAL APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MJB

In the hours before

Special weather statement, Jun 26, 12:12 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1212 AM CDT WED JUN 26 2013

IAZ039-260545-
BLACK HAWK-
1212 AM CDT WED JUN 26 2013

...NICKEL HAIL POSSIBLE...

AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL BLACK HAWK COUNTY...MOVING
NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
    RURAL BLACK HAWK COUNTY AT 1230 AM CDT

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEERENDS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 11:37 PM CDTSevere Thunderstorm WarningDMXBlack Hawk23 min
Jun 26, 2:02 AM CDTFlash Flood WarningDMXBlack Hawk6 hr
Jun 26, 8:33 AM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago42 min
Jun 26, 9:17 AM CDTSevere Thunderstorm WarningDMXHancock, Winnebago43 min
Jun 26, 1:58 PM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy47 min

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.